Alert archive / New York / Gale Watches in 2016
Gale Watch 8, NWS New York, NY
NWS New York, NY issued this gale watch at Feb 12, 2016, 3:52 AM EST. It took effect at Feb 13, 2016, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2016, 3:52 AM EST (08:52 UTC)
- In effect from
- Feb 13, 2016, 4:00 AM EST
- Expired
- Feb 12, 2016, 3:23 PM EST
- In force
- Issued by
- NWS New York, NY
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Feb 12, 12:26 AM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Feb 12, 12:26 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1226 AM EST FRI FEB 12 2016
.SYNOPSIS...
LOW PRESSURE OVER THE CANADIAN MARITIMES CONTINUES TO LIFT TO THE
NORTHEAST...WHILE HIGH PRESSURE TO THE WEST BUILDS ACROSS THE MID
ATLANTIC STATES BY MORNING. AN ARCTIC COLD FRONT WILL APPROACH
FRIDAY NIGHT...AND PASS THROUGH TOWARD DAYBREAK SATURDAY. ARCTIC
HIGH PRESSURE THEN BUILDS IN FROM THE WEST...SETTLING RIGHT ACROSS
THE REGION SUNDAY NIGHT. THE HIGH PRESSURE AREA SHIFTS EAST OF THE
REGION MONDAY...WITH A DEVELOPING LOW WELL WEST OF THE REGION THAT
WILL BE APPROACHING. THE LOW MOVES ACROSS TUESDAY THROUGH TUESDAY
NIGHT. ANOTHER COLD FRONT MOVES ACROSS WEDNESDAY WITH HIGH
PRESSURE STARTING TO BUILD THEREAFTER.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CLOUDS HAVE MOSTLY DISSIPATED ACROSS THE REGION AND SKIES WERE
MOSTLY CLEAR AS HIGH PRESSURE AND DRYING AIR MOVES INTO THE
REGION. WINDS AND GUSTS WERE ALSO DIMINISHING AS COLD ADVECTION
WEAKENS.
VERY COLD TEMPERATURES TONIGHT COMBINED WITH THE GUSTY WINDS WILL
PRODUCE WIND CHILL VALUES IN THE SINGLE DIGITS. SOME READINGS MAY
EVEN BE NEAR OR BELOW ZERO. USED A MET/MAV MOS BLEND FOR OVERNIGHT
LOWS...RANGING FROM SINGLE DIGITS INLAND...TO THE LOWER AND MID
TEENS AT THE COAST. THIS IS BELOW NORMAL BY 10 TO 15 DEGREES.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
ANOTHER COLD DAY IS ON TAP FOR FRI WITH HIGHS IN THE LOWER TO MID
20S. WINDS WILL BE SUBSTANTIALLY LIGHTER AS HIGH PRESSURE PASSES
SOUTH OF THE AREA IN THE MORNING. AN AMPLIFIED UPPER FLOW WITH
RIDGING ACROSS WESTERN NORTH AMERICA THEN ALLOWS THE POLAR VORTEX TO
DROP SOUTH ACROSS HUDSON BAY AND INTO SE CANADA FRI INTO FRI NIGHT.
THIS WILL SEND AN ARCTIC COLD FRONT OVER THE UPPER GREAT LAKES FRI
MORNING INTO THE LOWER LAKES BY FRI EVENING...WITH THE COLD FRONTAL
PASSAGE TOWARD DAYBREAK SAT.
MID AND HIGH LEVEL CLOUDS WILL MOVE INTO THE AREA FRI AFT AND
THEN LOWER AS LARGE SCALE HEIGHT FALLS MOVE INTO THE AREA IN THE
EVENING. THERE LOOKS TO BE ENOUGH MOISTURE AND LIFT FOR SCT SNOW
SHOWERS. MODELS ALSO HAVE BEEN SHOWING A HIGHER PROBABILITY ACROSS
EASTERN LI/SE CT AFTER MIDNIGHT AS A WEAK INVERTED TROF SETS UP TO
THE NW OF A COASTAL LOW PASSING WELL SOUTH AND EAST OF THE AREA. AT
THIS TIME...NOT EXPECTING MUCH MORE THAN A DUSTING...BUT PERHAPS A
LIGHT ACCUMULATION ACROSS EASTERN AREAS IS NOT OUT OF THE QUESTION.
CONFIDENCE IS LOW FOR MEASURABLE SNOW AT THIS TIME.
TEMPS FRI NIGHT WILL ACTUALLY BE NEARLY STEADY IN THE UPPER TEENS TO
THE LOWER 20S...BEFORE DROPPING OFF SHARPLY BEHIND THE ARCTIC COLD
FRONT SAT MORNING. READINGS WILL BE IN THE LOWER TEENS BY MORNING
ACROSS THE INTERIOR...TO THE MID AND UPPER TEENS AT THE COAST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
LOOKING AT THE LARGE SCALE WITH THE UPPER LEVEL JET STREAM...THIS IS
WELL SOUTH OF THE REGION FOR THIS WEEKEND INTO MONDAY. THE JET
SPLITS FOR MONDAY NIGHT THROUGH TUESDAY. A JET STREAK MAXIMIZES IN
SPEED WEST OF THE REGION TUESDAY...ASSOCIATED WITH A NEGATIVE
TILTING SHARPENING TROUGH. THE JET AGAIN PUSHES SOUTH OF THE REGION
FOR THE MIDDLE OF NEXT WEEK WITH A RIDGE TO THE WEST APPROACHING FOR
NEXT THURSDAY.
A DEEP MID LEVEL LOW AT 500MB PUSHES SOUTH INTO NEW ENGLAND SATURDAY
AND MOVES EAST TOWARDS NOVA SCOTIA SATURDAY NIGHT INTO SUNDAY. MORE
OF A SPLIT FLOW AT 500MB AFTER THAT WITH WEAK SHORTWAVE APPROACHING
FROM THE WEST FOR EARLY NEXT WEEK. THE TREND FOR GEOPOTENTIAL
TENDENCY AT THIS LEVEL WILL BE POSITIVE SUNDAY NIGHT THROUGH MONDAY.
A SHARPENING TROUGH APPROACHES MONDAY NIGHT AND MOVES ACROSS TUESDAY
INTO TUESDAY NIGHT. A GENERAL NEGATIVE TREND RESUMES THEREAFTER IN
THE HEIGHT TENDENCY WITH ANOTHER LARGE SHORTWAVE TROUGH MOVING IN
FOR WEDNESDAY AND WEDNESDAY NIGHT TIMEFRAME.
EXTREMELY COLD WEEKEND WITH HIGHS STAYING BELOW 20 DEGREES. WIND
CHILLS RANGE -15 TO -30 SATURDAY NIGHT INTO EARLY SUNDAY...COLDEST
ACROSS THE INTERIOR WHERE WIND CHILL WATCH HAS BEEN ISSUED.
OVERALL...WIND CHILLS STAY IN THE SINGLE DIGITS TO BELOW ZERO FOR
MUCH OF THE WEEKEND. SOME REBOUND IN TEMPERATURES EARLY NEXT WEEK
ESPECIALLY TUESDAY WITH WARM AIR ADVECTION ALLOWING FOR
TEMPERATURES IN THE UPPER 40S TO NEAR 50.
PRECIPITATION...SNOW SHOWERS SATURDAY MAINLY SOUTH OF LONG ISLAND IN
RESPONSE TO INVERTED TROUGH. THE HIGH PRESSURE AREA STILL WELL WEST
OF THE REGION. THE HIGH MOVES CLOSER SATURDAY NIGHT INTO SUNDAY.
GUSTY WINDS SATURDAY AND SATURDAY NIGHT WITH A DECREASE IN WINDS
SUNDAY AS HIGH CENTER APPROACHES. THE HIGH CENTER MOVES OVERHEAD
SUNDAY NIGHT AND OFFSHORE MONDAY. ANOTHER LOW APPROACHES FROM THE
WEST MONDAY NIGHT AND MOVES ACROSS TUESDAY INTO TUESDAY NIGHT.
INITIALLY WINTER PRECIP WILL TRANSITION TO ALL RAIN TUESDAY WHICH
COULD BE POTENTIALLY HEAVY AT TIMES.
AFTER THE LOW...COLD AIR ADVECTION RESUMES BUT NO EXTREME COLD IS
EXPECTED. THE TEMPERATURES WILL TREND TO CLOSE TO NORMAL. THERE WILL
BE ANOTHER CHANCE FOR SNOW SHOWERS WEDNESDAY INTO WEDNESDAY EVENING
AS ANOTHER COLD FRONT MOVES ACROSS. DRIER TREND TO WEATHER LATE
WEDNESDAY NIGHT INTO NEXT THURSDAY WITH HIGH PRESSURE RETURNING FROM
THE WEST.
&&
.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
WEAK HIGH PRESSURE REMAINS OVER THE REGION INTO FRIDAY. AN ARCTIC
COLD FRONT WILL MOVE THROUGH THE REGION TOWARDS DAYBREAK SATURDAY.
VFR. MODERATE TO HIGH CONFIDENCE IN WIND FORECAST. GUSTS WILL
LINGER THROUGH 08Z TO 10Z BEFORE DIMINISHING AND BECOME SW ON
FRI. OCNL GUSTS UP TO 20 KT POSSIBLE AT NYC TERMINALS FRI AFTN.
ARCTIC FRONT APPROACHES FRI NIGHT AND MAY TRIGGER SOME FLURRIES OR
SNOW SHOWERS WITH MVFR CONDS. PROBABILITIES ARE TOO LOW TO
INCLUDE IN THE TAFS AT THIS TIME.
.OUTLOOK FOR 06Z FRIDAY THROUGH TUESDAY...
.LATE FRIDAY NIGHT-SATURDAY...MOSTLY VFR. CHC MVFR IN WDLY SCT
FLURRIES/SNOW SHOWERS. NW WINDS 15-25G25-35KT DEVELOPING SAT
MORNING.
.SUNDAY...VFR.
.MONDAY...VFR DAYTIME...CHC SUB-VFR WITH SNOW AND RAIN/SNOW MIX AT
NIGHT.
.TUESDAY...SUB-VFR AND RAIN. CHC MIXED PCPN EARLY. SE-S GUSTS TO
30KT POSSIBLE. CHC LLWS.
&&
.MARINE...
WIND GUSTS HAVE BEEN SLOWLY DIMINISHING THROUGH THE EVENING AND
HAVE FALLEN BELOW GALE FORCE ACROSS THE LONG ISLAND SOUND WATERS
AND THE LONG ISLAND BAYS. WIND GUSTS WERE STILL UP TO 30 KT...AND
WILL CONTINUE TO DIMINISH THROUGH THE OVERNIGHT. WIND GUSTS ON THE
OCEAN WATERS WERE RIGHT AROUND 35 KT. SO WILL CONTINUE THE GALE
WARNING ON THE OCEAN WATERS AND DOWNGRADED THE GALE WARNING TO A
SMALL CRAFT ADVISORY ON THE REMAINDER OF THE WATERS.
AS HIGH PRESSURE CONTINUES TO BUILD IN WINDS AND GUSTS WILL
CONTINUE TO DIMINISH AND THE ADVISORIES AND WARNINGS MAY BE
DISCONTINUED BEFORE 600 AM.
SUB SCA CONDITIONS ARE FORECAST FRI INTO FRI NIGHT AS SW WINDS
DEVELOP AHEAD OF AN APPROACHING ARCTIC COLD FRONT. FRONTAL PASSAGE
IS FORECAST AROUND DAYBREAK SAT WITH NW GALES DEVELOPING SOON
THEREAFTER.
ROUGH CONDITIONS FOR ALL WATERS THIS WEEKEND. GALES LIKELY
SATURDAY AND SATURDAY NIGHT. GALES PREVAIL INTO EARLY SUNDAY BEFORE
DECREASING TO 20-30 KT DURING THE DAY. FREEZING SPRAY EXPECTED AS
WELL THIS WEEKEND FOR MOST OF THE WATERS. WEAK PRESSURE GRADIENT
SUNDAY NIGHT THROUGH MONDAY NIGHT WILL LEAD TO BELOW SCA CONDITIONS.
CONDITIONS TREND BACK UP THOUGH AHEAD OF LOW PRESSURE NEXT TUESDAY
WITH SCA BECOMING PROBABLE ONCE AGAIN.
&&
.HYDROLOGY...
LIQUID EQUIVALENT OF LESS THAN A TENTH OF AN INCH IS FORECAST FRI
NIGHT IN THE FORM OF SNOW SHOWERS.
LOW PRESSURE MOVING UP THE COAST HAS POTENTIAL TO PRODUCE LIQUID
EQUIVALENT QPF AT LEAST 1 TO 2 INCHES. PART OF THIS WILL FALL AS
SNOW INITIALLY...BUT THEN RUNOFF VIA MELTING SNOW AND HEAVY RAIN
TUE INTO TUE NIGHT COULD CAUSE AT LEAST URBAN AND SMALL STREAM
FLOODING PROBLEMS. IT IS TOO EARLY TO SAY IF MAIN STEM RIVERS
WOULD BE AFFECTED.
&&
.CLIMATE...
WITH THE EXTREMELY COLD AIR MASS FORECAST SATURDAY INTO
SUNDAY...RECORD MINIMUMS AND RECORD LOW MAXIMUMS MAY BE REACHED.
HERE ARE THE RECORDS AND FORECASTS...
STATION......RECORD/FCST MINIMUM...RECORD LOW MAXIMUM/FCST HIGH
FOR 2/14 FOR 2/14
NYC...........2 (1916) / 3.............17 (1979) / 16
LGA...........1 (1979) / 5.............15 (1979) / 16
JFK...........4 (1979) / 4.............17 (1979) / 17
ISP...........7 (2015) / 0.............26 (1987) / 14
EWR...........0 (1979) / 2.............15 (1979) / 16
BDR...........3 (2015*) / 0.............18 (1979) / 15
*IN 1979 AS WELL
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND CHILL WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
FOR CTZ005>012.
NY...WIND CHILL WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
FOR NYZ067>070.
NJ...WIND CHILL WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
FOR NJZ002-103.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ330-335-338-340-345.
GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR ANZ350-353-
355.
&&Hazardous weather outlook, Feb 11, 9:22 PM EST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 922 PM EST THU FEB 11 2016 CTZ005>012-NJZ002-103-NYZ067>070-121100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- WESTERN BERGEN-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 922 PM EST THU FEB 11 2016 ...WIND CHILL WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WATCH. LOW PRESSURE MOVING UP THE COAST EARLY NEXT WEEK COULD PRODUCE SIGNIFICANT WINTRY PRECIPITATION MONDAY NIGHT INTO TUESDAY MORNING...THEN HEAVY RAIN CAPABLE OF CAUSING FLOODING TUESDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ071-121100- SOUTHERN WESTCHESTER- 922 PM EST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW CHANCE OF DANGEROUS WIND CHILLS OF AROUND 25 BELOW LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. LOW PRESSURE MOVING UP THE COAST EARLY NEXT WEEK COULD PRODUCE SIGNIFICANT WINTRY PRECIPITATION MONDAY NIGHT INTO TUESDAY MORNING...THEN HEAVY RAIN CAPABLE OF CAUSING FLOODING TUESDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ004-006-104>108-121100- EASTERN PASSAIC-HUDSON-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION- 922 PM EST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW CHANCE OF DANGEROUS WIND CHILLS OF AROUND 25 BELOW SATURDAY NIGHT INTO SUNDAY MORNING. LOW PRESSURE MOVING UP THE COAST EARLY NEXT WEEK COULD PRODUCE SIGNIFICANT WINTRY PRECIPITATION MONDAY NIGHT INTO TUESDAY MORNING...THEN HEAVY RAIN CAPABLE OF CAUSING FLOODING TUESDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ072>075-176-178-121100- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 922 PM EST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW PRESSURE MOVING UP THE COAST EARLY NEXT WEEK COULD PRODUCE WINTRY PRECIPITATION MONDAY NIGHT INTO TUESDAY MORNING...THEN COMBINED RUNOFF FROM SNOW MELT AND HEAVY RAIN THAT COULD CAUSE FLOODING TUESDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ078>081-177-179-121100- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU- 922 PM EST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW CHANCE OF DANGEROUS WIND CHILLS OF AROUND 25 BELOW SATURDAY NIGHT INTO SUNDAY MORNING. LOW PRESSURE MOVING UP THE COAST EARLY NEXT WEEK COULD PRODUCE WINTRY PRECIPITATION MONDAY NIGHT INTO TUESDAY MORNING...THEN COMBINED RUNOFF FROM SNOW MELT AND HEAVY RAIN THAT COULD CAUSE FLOODING TUESDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-121100- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 922 PM EST THU FEB 11 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALES ARE POSSIBLE SATURDAY INTO SATURDAY NIGHT. MODERATE TO HEAVY FREEZING SPRAY IS ALSO POSSIBLE SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR LONG ISLAND SOUND AND THE ATLANTIC OCEAN MARINE ZONES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-121100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 922 PM EST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALES ARE POSSIBLE SATURDAY INTO SATURDAY NIGHT. MODERATE TO HEAVY FREEZING SPRAY IS ALSO POSSIBLE SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR LONG ISLAND SOUND AND THE ATLANTIC OCEAN MARINE ZONES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 9:24 PM EST | Small Craft Advisory | OKX | 12 hr | |
| Feb 12, 3:52 AM EST | Gale Warning | OKX | 54 hr | |
| Feb 12, 4:04 AM EST | Wind Chill Warning | OKX | Orange, Putnam, Rockland, Westchester | 56 hr |
| Feb 12, 4:04 AM EST | Wind Chill Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 56 hr |
| Feb 12, 6:49 AM EST | Heavy Freezing Spray Watch | OKX | 9 hr | |
| Feb 12, 6:49 AM EST | Heavy Freezing Spray Advisory | OKX | 58 hr | |
| Feb 12, 3:23 PM EST | Small Craft Advisory | OKX | 12 hr | |
| Feb 12, 3:23 PM EST | Heavy Freezing Spray Warning | OKX | 45 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.